Wildfire, Ochiltree
- When
- March 15, 5:30 PM CST to March 16, 6:00 PM CST
- Where
- Ochiltree forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.278, -100.816 (the zone’s center; the record gives no point)
A wildfire seventeen miles south southwest of Perryton burned ten thousand acres. There were no reports of damage or injuries.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire seventeen miles south southwest of Perryton burned ten thousand acres. There were no reports of damage or injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 15, 2:28 PM CST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
228 PM CST WED MAR 15 2006
.DISCUSSION...SHORTWAVE TROF MOVING ACROSS THE ROCKIES AT THIS
TIME...AIDING IN THE DEVELOPMENT OF SOME PATCHY RAIN SHOWERS THIS
AFTERNOON ACROSS THE CWA...BUT EXPECT THIS TO BE EAST OF THE FORECAST
AREA BY THE TIME THE PACKAGE IS OUT. COLD FRONT POISED TO MOVE
ACROSS THE PANHANDLES OVERNIGHT...GIVING THE REGION A BREAK FROM THE
WIND MACHINE. EXPECT THE FRONT TO ARRIVE AT AMARILLO AROUND
MIDNIGHT...WITH WINDS VEERING TO THE NORTHWEST AND EVENTUALLY THE BY
MORNING. WIND SPEEDS SHOULD REMAIN IN THE 10 TO 20 MPH RANGE EARLY
THEN SUBSIDING DURING THE AFTERNOON AS THE GRADIENT WEAKENS. WEAK
SURFACE TROF REDEVELOPS THURSDAY NIGHT WITH SURFACE WINDS BECOMING
SOUTHEASTERLY. THIS WILL AID IN THE TRANSPORT OF LOW-LEVEL MOISTURE
INTO THE REGION...SETTING THE STAGE FOR RAIN CHANCES BY WEEKS END AS
LARGE SOUTHWEST CONUS TROF BEGINS TO LUMBER EASTWARD. IT IS STILL
WORTH NOTING THAT THE ECMWF/UKMET ARE STILL SLOWER THAN THE MORE
PROGRESSIVE GFS AT THIS TIME BUT THEY SEEM TO BE COME MORE INTO PHASE
WITH EACH RUN. WEAK DISTURBANCES AHEAD OF THIS TROF ARE FORECAST TO
AFFECT THE CWA BEGINNING FRIDAY AND CONTINUING THROUGH THE WEEKEND.
DO NOT EXPECT MUCH IN THE WAY OF THUNDER UNTIL POSSIBLY ON SUNDAY AS
THE LIFT INCREASES WITH THE APPROACH OF THE MAIN SHORTWAVE TROF. MAY
ALSO SEE A MIXTURE OF LIGHT SNOW ACROSS THE NORTH DURING THE EARLY
MORNING HOURS OVER THE WEEKEND BUT NO ACCUMULATIONS ARE EXPECTED. GFS
CONTINUES TO BRING THE COLD FRONT ACROSS THE AREA BY FRIDAY
MORNING...BUT GUT FEELING IS THAT THIS MAY BE A BIT TOO FAST (BUYING
MORE INTO THE ECMWF TIMING). RAIN CHANCES GRADUALLY END FROM WEST TO
EAST ON MONDAY WITH DRY CONDITIONS EXPECTED TUESDAY AND WEDNESDAY.
FCSTID=JOHNSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 34 62 30 47 / 0 0 0 20
BEAVER OK 33 60 27 46 / 0 0 0 10
BOISE CITY OK 26 59 27 52 / 0 0 0 10
BORGER TX 40 67 35 51 / 0 0 0 10
BOYS RANCH TX 34 65 32 51 / 0 0 0 10
CANYON TX 33 62 29 48 / 0 0 0 20
CLARENDON TX 39 63 34 49 / 0 0 0 20
DALHART TX 27 61 27 50 / 0 0 0 10
GUYMON OK 32 58 29 47 / 0 0 0 10
HEREFORD TX 32 62 30 50 / 0 0 0 20
LIPSCOMB TX 36 64 29 46 / 0 0 0 20
PAMPA TX 40 64 32 49 / 0 0 0 20
SHAMROCK TX 40 64 34 50 / 0 0 0 20
WELLINGTON TX 41 65 37 51 / 0 0 0 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM WEDNESDAY FOR THE FOLLOWING ZONES:
CIMARRON...AND TEXAS.
TX...RED FLAG WARNING UNTIL 10 PM WEDNESDAY FOR THE FOLLOWING ZONES:
DALLAM...HARTLEY...AND SHERMAN.
&&
24/11TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST WED MAR 15 2006 OKZ001>003-TXZ001>020-161200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST WED MAR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALSO THE NORTHWEST TEXAS PANHANDLE UNTIL 10 PM CST THIS EVENING. OVER THE REMAINDER OF THE OKLAHOMA AND TEXAS PANHANDLES...THE FIRE DANGER WILL BE HIGH BUT RED FLAG CONDITIONSARE NOT EXPECTED TO BE MET. THE HIGH FIRE DANGER IS A RESULT OF STRONG SOUTH TO SOUTHWEST WINDS IN THE 20 TO 30 MPH RANGE GUSTING TO 40 MPH...COMBINED WITH RELATIVE HUMIDITIES BELOW 15 PERCENT IN THE REG FLAG WARNING AREA AND ABOVE 15 PERCENT ACROSS THE REST OF THE AREA AND VERY DRY GRASSES. ALSO...CAUTION IS ADVISED ON AREA LAKES THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... LOCAL AUTHORITIES AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR THE LATEST WEATHER INFORMATION AND FORECASTS AS THE THREAT OF CRITICAL FIRE WEATHER CONDITIONS WILL EXIST TODAY. SCHNEIDER
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496262.